Alert archive / Wisconsin / Wind Advisories in 2006
Wind Advisory 5, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at May 10, 2006, 3:45 PM CDT for 18 counties in Wisconsin. It took effect at May 11, 2006, 4:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2006, 3:45 PM CDT (20:45 UTC)
- In effect from
- May 11, 2006, 4:00 AM CDT
- Expired
- May 11, 2006, 10:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 102045 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT WED MAY 10 2006 ...AN UNUSUAL SPRING STORM COULD PRODUCE DAMAGING WINDS LATE TONIGHT AND THURSDAY... .A STORM IS EXPECTED TO MOVE INTO LOWER MICHIGAN TONIGHT AND DEEPEN. THIS SYSTEM IS EXPECTED TO PRODUCE WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. THE HIGHEST WINDS ARE EXPECTED OVER THE EAST...NEAR THE BAY OF GREEN BAY AND LAKE MICHIGAN. WIZ022-038>040-048>050-073-074-110445- /O.UPG.KGRB.HW.A.0001.060511T0900Z-060512T0000Z/ /O.NEW.KGRB.WI.Y.0005.060511T0900Z-060512T0300Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 345 PM CDT WED MAY 10 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS ARE EXPECTED TO STRENGTHEN LATE TONIGHT...WITH WINDS ON THURSDAY TO BE SUSTAINED AT 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WIZ013-020-021-031-037-045-110445- /O.UPG.KGRB.HW.A.0001.060511T0900Z-060512T0000Z/ /O.NEW.KGRB.WI.Y.0005.060511T1200Z-060512T0300Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA- WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUTOMA 345 PM CDT WED MAY 10 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WINDS ARE EXPECTED TO STRENGTHEN EARLY THURSDAY...WITH WINDS DURING THE DAY TO BE SUSTAINED AT 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WIZ018-019-030-035-036-110445- /O.NEW.KGRB.WI.Y.0005.060511T1500Z-060512T0300Z/ LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT 345 PM CDT WED MAY 10 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. WINDS ARE EXPECTED TO STRENGTHEN EARLY THURSDAY...WITH WINDS DURING THE DAY TO BE SUSTAINED AT 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
6 follow-up statements
000 WWUS73 KGRB 110255 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 955 PM CDT WED MAY 10 2006 ...AN UNUSUALLY STRONG SPRING STORM EXPECTED TO PRODUCE STRONG WINDS LATE TONIGHT AND THURSDAY... .A RAPIDLY STRENGTHENING STORM SYSTEM WILL TRACK ACROSS INDIANA TONIGHT AND THE STALL OVER LOWER MICHIGAN THURSDAY. THE STORM WILL PRODUCE STRONG WINDS ACROSS THE AREA. WIZ022-038>040-048>050-073-074-111100- /O.CON.KGRB.WI.Y.0005.060511T0900Z-060512T0300Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 955 PM CDT WED MAY 10 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM CDT THURSDAY. WINDS WILL INCREASE STEADILY TONIGHT AND SHOULD BE IN THE 25 TO 35 MPH RANGE MOST OF THURSDAY. GUSTS TO 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WIZ013-020-021-031-037-045-111100- /O.CON.KGRB.WI.Y.0005.060511T1200Z-060512T0300Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA- WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUTOMA 955 PM CDT WED MAY 10 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT THURSDAY. WINDS WILL INCREASE STEADILY TONIGHT AND SHOULD BE IN THE 20 TO 30 MPH RANGE MOST OF THURSDAY. FREQUENT GUSTS TO 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WIZ018-019-030-035-036-111100- /O.CON.KGRB.WI.Y.0005.060511T1500Z-060512T0300Z/ LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT 955 PM CDT WED MAY 10 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. WINDS WILL INCREASE STEADILY TONIGHT AND SHOULD BE IN THE 20 TO 30 MPH RANGE STARTING DURING THE LATE MORNING THURSDAY. FREQUENT GUSTS TO 45 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRB 110956 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 456 AM CDT THU MAY 11 2006 ...STRONG WINDS EXPECTED TODAY AND TONIGHT... .A STRENGTHENING STORM OVER LOWER MICHIGAN WILL PRODUCE STRONG NORTH WINDS TODAY AND TONIGHT. WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE. WIZ022-038>040-048>050-073-074-111800- /O.CON.KGRB.WI.Y.0005.000000T0000Z-060512T0300Z/ DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 456 AM CDT THU MAY 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING AND CONTINUE INTO THE EVENING HOURS. GUSTS TO 50 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WIZ013-020-021-031-037-045-111800- /O.CON.KGRB.WI.Y.0005.060511T1200Z-060512T0300Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA- WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUTOMA 456 AM CDT THU MAY 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WINDS WILL INCREASE TO 25 TO 35 MPH THIS MORNING AND CONTINUE INTO THE EVENING HOURS. GUSTS TO 50 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WIZ018-019-030-035-036-111800- /O.CON.KGRB.WI.Y.0005.060511T1500Z-060512T0300Z/ LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT 456 AM CDT THU MAY 11 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. WINDS WILL INCREASE TO 25 TO 35 MPH BY MIDDAY AND CONTINUE INTO THE EVENING HOURS. GUSTS TO 45 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRB 111452 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 952 AM CDT THU MAY 11 2006 ...STRONG WINDS EXPECTED TODAY AND TONIGHT... .A STRENGTHENING STORM OVER LOWER MICHIGAN WILL PRODUCE STRONG NORTH WINDS TODAY AND TONIGHT. WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE NEAR THE LAKE. WIZ022-112300- /O.UPG.KGRB.WI.Y.0005.000000T0000Z-060512T0300Z/ /O.NEW.KGRB.HW.W.0001.060511T1452Z-060512T0300Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 952 AM CDT THU MAY 11 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE EXPECTED INTO THE EARLY EVENING. THE WINDS ARE EXPECTED TO SLOWLY DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WIZ013-020-021-031-037>040-045-048>050-073-074-112300- /O.CON.KGRB.WI.Y.0005.000000T0000Z-060512T0300Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-SHAWANO-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 952 AM CDT THU MAY 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THE EVENING HOURS. GUSTS TO 50 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WIZ018-019-030-035-036-112300- /O.CON.KGRB.WI.Y.0005.060511T1500Z-060512T0300Z/ LINCOLN-LANGLADE-MARATHON-WOOD-PORTAGE- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT 952 AM CDT THU MAY 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. WINDS WILL INCREASE TO 25 TO 35 MPH BY MIDDAY AND CONTINUE INTO THE EVENING HOURS. GUSTS TO 45 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRB 112009 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CDT THU MAY 11 2006 ...STRONG WINDS EXPECTED TODAY AND TONIGHT... .A STORM SYSTEM OVER LOWER MICHIGAN WILL CONTINUE TO PRODUCE STRONG NORTH WINDS THIS EVENING. WINDS OF 25 TO 40 MPH CAN BE EXPECTED...WITH GUSTS TO 60 MPH POSSIBLE NEAR THE LAKE. WIZ022-120300- /O.CON.KGRB.HW.W.0001.000000T0000Z-060512T0300Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 309 PM CDT THU MAY 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SUSTAINED WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE EXPECTED INTO THE EARLY EVENING HOURS. THE WINDS ARE EXPECTED TO SLOWLY DIMINISH THIS EVENING...AFTER 7 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WIZ013-018>021-030-031-035>040-045-048>050-073-074-120300- /O.CON.KGRB.WI.Y.0005.000000T0000Z-060512T0300Z/ NORTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE- WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 309 PM CDT THU MAY 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. GUSTS TO 45 MPH ARE POSSIBLE. THE WINDS WILL SLOWLY DIMINISH AFTER 7 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRB 112046 CCA NPWGRB URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CDT THU MAY 11 2006 CORRECTED FOR WIND DIRECTION ...STRONG WINDS EXPECTED TONIGHT... .A STORM SYSTEM OVER LOWER MICHIGAN WILL CONTINUE TO PRODUCE STRONG NORTH WINDS THIS EVENING. WINDS OF 25 TO 40 MPH CAN BE EXPECTED...WITH GUSTS TO 60 MPH POSSIBLE NEAR THE LAKE. WIZ022-120300- /O.COR.KGRB.HW.W.0001.000000T0000Z-060512T0300Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 344 PM CDT THU MAY 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. NORTH WINDS FROM 30 TO 40 MPH WITH LOCAL GUSTS TO 60 MPH ARE EXPECTED INTO THE EARLY EVENING HOURS. THE WINDS ARE EXPECTED TO SLOWLY DIMINISH THIS EVENING...AFTER 7 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ WIZ013-018>021-030-031-035>040-045-048>050-073-074-120300- /O.COR.KGRB.WI.Y.0005.000000T0000Z-060512T0300Z/ NORTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE- WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 344 PM CDT THU MAY 11 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. NORTH WINDS FROM 25 TO 35 MPH WILL CONTINUE INTO THE EARLY EVENING HOURS. GUSTS TO 45 MPH ARE POSSIBLE. THE WINDS WILL SLOWLY DIMINISH AFTER 7 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGRB 120242 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 942 PM CDT THU MAY 11 2006 ...SLOWLY DIMINISHING WINDS EXPECTED OVERNIGHT... .A STRONG STORM SYSTEM WILL REMAIN NEARLY STATIONARY OVER WESTERN LOWER MICHIGAN AS IT STARTS TO WEAKEN TONIGHT. SINCE THE STORM WILL BE WEAKENING...THE STRONG WINDS THAT AFFECTED THE AREA DURING THE DAYTIME AND EVENING HOURS WILL SLOWLY DIMINISH. WIZ022-120345- /O.EXP.KGRB.HW.W.0001.000000T0000Z-060512T0300Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 942 PM CDT THU MAY 11 2006 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... SINCE WINDS WILL SLOWLY DECREASE TONIGHT...THE HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING. $$ WIZ013-018>021-030-031-035>040-045-048>050-073-074-120345- /O.EXP.KGRB.WI.Y.0005.000000T0000Z-060512T0300Z/ NORTHERN MARINETTE-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE- WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...TOMAHAWK...ANTIGO...KESHENA...WAUSAU... WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 942 PM CDT THU MAY 11 2006 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... SINCE WINDS WILL SLOWLY DECREASE TONIGHT...THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at May 10, 4:30 AM CDT, 11 hours 15 minutes earlier.
Area forecast discussion, May 10, 4:30 AM CDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT WED MAY 10 2006 .SHORT TERM...VERY UNUNUSAL STORM BEING FORECAST BY THE MODELS. DO NOT EVER RECALL SEEING SUCH A DEEP SURFACE LOW AT THIS TIME OF THE YEAR. STRONG COUPLED JET STRUCTURE LEADS US TO BELIEVE SUCH A SOLUTION IS POSSIBLE. IF THIS IS THE CASE WE WILL HAVE HIGH WIND AND SNOW CONCERNS. WINDS OF 60 TO 80 KNOTS AT 850 MB ARE FORECAST BY MODELS LATE TONIGHT THROUGH PART OF THURSDAY IN THE EAST. 50+ KNOT WINDS FORECAST AT 925 MPB. THINK THAT WINDS WILL REACH HIGH WIND WARNING CRITERIA IN THE FOX VALLEY AND LAKESHORE AREAS WHERE REDUCED FRICTION AND FUNNELING ARE FACTORS. FURTHER WEST THINK THAT THERE COULD BE STRONG WINDS TOO AS LOW LEVEL LAPSE RATES ARE LESS STABLE. ISSUED A HIGH WIND WATCH SOUTHEAST OF AN IRON MOUNTAIN TO FRIENDSHIP LINE. NEXT ISSUE IS SNOW. GFS FORECASTS 850MB TEMPERATURES TO DROP TO -5C THURSDAY IN THE NORTHCENTRAL PART OF THE STATE AS LATENT HEAT OF MELTING AND STRONG VERTICAL ASCENT COMBINE TO CAUSE RAPID COOLING. THINK IS IS PLAUSIBLE...AS WAS THE CASE IN OUT OF SEASON SNOWFALL ON OCTOBER 4 1987 IN EASTERN NEW YORK AND VERMONT AND IN MAY 10 1990 SNOWFALL IN WISCONSIN AND UPPER MICHIGAN WHEN 6-20 INCHES OF SNOW FELL. NCEP FORECASTER TOLD US THAT THEY THOUGHT GFS WAS DEPICTING COOLING BETTER THAN THE NAM OR ECMWF. SO ISSUED A WINTER STORM WATCH FOR FOUR MOST NORTHERN COUNTIES IN OUR FORECAST AREA. IT MIGHT BE DIFFICULT TO GET A LOT OF SNOW TO STICK WITH WARM GROUND AND STRONG WINDS...BUT WET SNOW ON TREES WITH LEAVES AND STRONG WINDS COULD CAUSE PROBLEMS. GIVEN UNCERTAINTY OF HOW MUCH COOLING TAKES PLACE AND TIME OF YEAR BELIEVE WATCH IS JUSTIFIED. THIS COULD BE A MEMORABLE EVENT GIVEN THE STRENGTH OF THE SYSTEM AT THIS TIME OF YEAR. .LONG TERM...THU NGT THRU NXT TUE. MAIN FCST CHALLENGE TO BE CENTERED ON THE EXTENT OF PCPN THRU THE UPCOMING WEEKEND ASSOCIATED WITH PESKY STG STORM. VERTICALLY STACKED SYSTEM PROGGED TO REMAIN PARKED OVR SRN LK MI/WRN LWR MI THU NGT THEREBY KEEPING THE WET AND WINDY CONDITIONS GOING OVR NE WI. STILL APRS THAT DYNAMIC COOLING WL BE STG ENUF FOR SNOW TO MIX WITH THE RAIN OVR NRN WI...ESP OVR HIGHER ELEVATIONS. CURRENT THINKING IS ANY ADDL ACCUMULATIONS WOULD REMAIN UNDER AN INCH. SYSTEM WOBBLES A BIT WWD TOWARD SE WI/SRN LK MI ON FRI PROMISING A CONTINUATION OF SHWRS ACROSS THE FCST AREA. PREFER TO BUMP POPS UP TO LIKELY AS PIECES OF SHRTWV ENERGY ROTATE AROUND THE UPR LOW AND PERSISTENT MSTR INFLOW TO EXIST. SINCE THE SFC LOW WL BE CLOSER TO NE WI ON FRI...WNDS ARE EXPECTED TO BE NOT NEARLY AS STG AS WITNESSED ON THU. MAX TEMPS TO BE LIMITED TO MAINLY THE 40S WITH A FEW 50S ACROSS THE SRN SECTIONS OF THE FCST AREA. MDLS SHOW SOME MINOR DIFFERENCES WITH THE UPR LOW FRI NGT AS IT DRIFTS SWD. GFS MOST PRONOUNCED WITH A SW MOVEMENT WHILE THE NAM GOES WITH A SE SHIFT AND THE ECMWF MAINTAINS NOT MOVEMENT AT ALL. EVENTUAL DIRECTION THE SYSTEM TAKES WL HAVE LITTLE IMPACT ON OUR SENSIBLE WEATHER AS CHC POPS NECESSARY AS ALL MDLS INDICATE QPF. HAVE REMOVED THE RAIN/SNOW POSSIBILITY OVR NRN WI AS TEMPS ALOFT (8H) ARE ABV THE FREEZING MARK. SYSTEM BEGINS TO WEAKEN ON SAT...HOWEVER THERE IS CONSIDERABLE MDL DISAGREEMENT AS TO WHERE THE SYSTEM WL BE BY 00Z SUNDAY. GFS CONTS TO ADVERTISE A QUICK DEPARTURE TOWARD THE OHIO RIVER VALLEY WHILE THE ECMWF (AND THE UKMET TO A DEG) MAINTAIN A SLOWER MOVEMENT SEWD. DUE TO THE OVERALL SLOW NATURE OF THIS UPR LOW AND A LACK OF ANY SIGNIFICANT KICKER...WL LEAN TOWARD THE ECMWF WHICH TRANSLATES TO ANOTHER DAY OF CHC POPS ACROSS NE WI ON SAT. TEMPS SHOULD START A GRADUAL REBOUND SAT AS THE COLD CORE TEMPS ALOFT SHIFT SOUTH. APS THAT PCPN WL BE SCT AT BEST ON SUNDAY AS THE SYSTEM HEADS TOWARD THE OHIO RIVER VALLEY. ANY PCPN THAT DOES FALL WOULD SEEM TO BE INSTABILITY VARIETY AS TEMPS ALOFT ARE STILL COOL CONSIDERING IT IS MID-MAY. BELIEVE THE MEX GUID TO BE OVERLY OPTIMISTIC ON TEMPS AND PREFER THE COOLER TEMPS FROM PREV FCST. NE WI TO RESIDE BETWEEN SYSTEMS ON MON AS THE OLD UPR LOW SPINS OVR THE OHIO VALLEY AND A NEW UPR TROF BEGINS TO DROP SOUTH OVR MANITOBA/ONTARIO. RETURN OF MIXED SUNSHINE SHOULD BRING TEMPS INTO THE 60S ACROSS ALL OF NE WI. GFS WANTS TO QUICKLY DROP THE CANADIAN UPR TROF SWD INTO THE WRN GREAT LKS RGN NXT TUE...BUT HAVE MY DOUBTS AS THE GFS IS TYPICALLY TOO QUICK MOVG SYSTEMS ACROSS THE COUNTRY. PREFER TO STAY THE COURSE AND KEEP TUE DRY FOR NOW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 10, 6:00 AM CDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT WED MAY 10 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. AN INTENSE SPRING STORM WILL CAUSE STRONG WINDS LATE TONIGHT IN EASTERN WISCONSIN. NORTH WINDS WILL INCREASE TO 20 TO 40 MPH WITH GUSTS TO 50 MPH POSSIBLE...ESPECIALLY NEAR THE LAKE AND BAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG WINDS WILL CONTINUE THURSDAY. WIND GUSTS TO 60 MPH ARE POSSIBLE NEAR THE LAKE AND BAY. THE STRONG WINDS COULD CAUSE DAMAGE TO TREES AND POWER LINES. IN ADDITION TO THE WINDS...RAIN WILL CHANGE TO SNOW IN NORTHCENTRAL WISCONSIN THURSDAY AS THE STORM SYSTEM MOVES INTO LOWER MICHIGAN AND STRENGTHENS. SEVERAL INCHES OF WET SNOW COULD ACCUMULATE IN NORTHCENTRAL WISCONSIN...ESPECIALLY ON THE GRASS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WITH WIND EQUIPMENT ARE ASKED TO CALL THE NATIONAL WEATHER SERVICE WITH WIND REPORTS LATE TONIGHT AND THURSDAY. LMZ521-522-541>543-564-111100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 600 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT LATE TONIGHT FOR THE LAKE AND BAY. WINDS WILL BECOME NORTH AND INCREASE TO 20 TO 40 KNOTS BY DAYBREAK. BOATERS SHOULD CONSIDER WHETHER IT IS SAFE TO BE ON THE WATER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STRONG SPRING STORM WILL CREATE CONDITIONS THAT COULD BE DANGEROUS TO ALL BUT LARGE...COMMERCIAL CRAFT WITH EXPERIENCED CREWS. NORTH GALES OF 20 TO 40 KNOTS WITH A FEW STORM FORCE GUSTS TO 55 KNOTS ARE EXPECTED. GALE FORCE WINDS WILL GRADUALLY DIMINISH THURSDAY NIGHT. RDM/KALLAS WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 5:23 AM CDT | High Wind Watch | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 7 more | 10 hr |
| May 10, 5:35 AM CDT | Winter Storm Watch | GRB | Florence, Forest, Oneida, Vilas | 23 hr |
Nearby
Wind Advisories in Wisconsin, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.